Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Weak*-closedness of subspaces of Fourier-Stieltjes algebras and weak*-continuity of the restriction map
HTML articles powered by AMS MathViewer

by M. B. Bekka, E. Kaniuth, A. T. Lau and G. Schlichting PDF
Trans. Amer. Math. Soc. 350 (1998), 2277-2296 Request permission


Let $G$ be a locally compact group and $B(G)$ the Fourier-Stieltjes algebra of $G$. We study the problem of how weak*-closedness of some translation invariant subspaces of $B(G)$ is related to the structure of $G$. Moreover, we prove that for a closed subgroup $H$ of $G$, the restriction map from $B(G)$ to $B(H)$ is weak*-continuous only when $H$ is open in $G$.
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 22D10, 43A30
  • Retrieve articles in all journals with MSC (1991): 22D10, 43A30
Additional Information
  • M. B. Bekka
  • Affiliation: Département de Mathématiques, Université de Metz, F - 57045 Metz, France
  • MR Author ID: 33840
  • Email:
  • E. Kaniuth
  • Affiliation: Fachbereich Mathematik/Informatik, Universität Paderborn, D - 33095 Paderborn, Germany
  • Email:
  • A. T. Lau
  • Affiliation: Department of Mathematical Sciences, University of Alberta, Edmonton, Canada T6G 2G1
  • MR Author ID: 110640
  • Email:
  • G. Schlichting
  • Affiliation: Mathematisches Institut, Technische Universität München, D - 80290 München, Germany
  • Email:
  • Received by editor(s): December 15, 1995
  • Additional Notes: Work supported by NATO collaborative research grant CRG 940184

  • Dedicated: Dedicated to Professor Elmar Thoma on the occasion of his seventieth birthday
  • © Copyright 1997 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 350 (1998), 2277-2296
  • MSC (1991): Primary 22D10, 43A30
  • DOI:
  • MathSciNet review: 1401762